Aristolochic acid-induced Fanconi's syndrome and nephropathy presenting as hypokalemic paralysis.

Sung Sen Yang, Pauling Chu, Yuh Feng Lin, A. Chen, Shih Hua Lin

研究成果: 雜誌貢獻文章

29 引文 斯高帕斯(Scopus)

摘要

Hypokalemic paralysis rarely is seen as the presenting feature in patients with Fanconi's syndrome. We describe a 60-year-old man who presented with the inability to ambulate on awakening in the morning. The pertinent history revealed he had consumed Chinese herbs for leg edema for 5 months. Physical examination was unremarkable except for extracellular fluid volume depletion and total paralysis of both lower extremities. Laboratory investigation showed hypokalemia (1.8 mEq/L), hyperchloremic metabolic acidosis (Cl-, 111 mEq/L, and HCO3-, 14.0 mEq/L), hypophosphatemia (0.9 mg/dL) with hyperphosphaturia, hypouricemia (1.3 mg/dL) with hyperuricosuria, and glycosuria, consistent with Fanconi's syndrome. Mild renal insufficiency (serum creatinine, 1.7 mg/dL) also was noticed. Blood and urine screens for heavy metals, autoantibodies, and monoclonal gammopathy were negative. A renal biopsy specimen revealed typical findings of aristolochic acid-associated nephropathy. Aristolochic acids were detected in the consumed Chinese herbs. This case highlights that consumption of Chinese herbs containing aristolochic acids may cause Fanconi's syndrome and should be considered as a cause of hypokalemic paralysis.

原文英語
期刊American Journal of Kidney Diseases
39
發行號3
出版狀態已發佈 - 2002
對外發佈Yes

指紋 深入研究「Aristolochic acid-induced Fanconi's syndrome and nephropathy presenting as hypokalemic paralysis.」主題。共同形成了獨特的指紋。

  • 引用此